| Catalog Number |
0113126 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/03/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As reported, the optifix straight fixation device fasteners failed to fixate when deployed too close to the pubic bone.The sample was discarded as such not available for evaluation.Based on the information provided the most probable cause for the failure to fixate is user/device interface while deploying close to the pubic bone.A review of the manufacturing records was performed and found the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for fastener delivery.The precautions section states, ¿insertion of fasteners is possible into some collagenous structures such as ligaments and tendons but is not possible directly into bone or cartilage.This may damage the device and result in compromised fixation strength.¿ note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
As reported, a laparoscopic bilateral inguinal hernia repair was performed using the optifix straight fixation device.During this procedure, the first fastener deployed successfully.During the deployment of the second fastener, the surgeon fired too close to the pubic bone, causing the piloting pin to bend, thereby failed to tack properly.The fastener was subsequently removed from the patient, and it was seen to be broken in half.The procedure was completed successfully using a new sorbafix device.There was no patient injury.